MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 18"(45CM) 5-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PROLENE SUTURE 18"(45CM) 5-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 8698G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: did the needle pull off from the suture thread? or did the suture broke? or did the needle break? the needle pulled off from the suture thread.Any adverse patient consequences? if yes, what medical/surgical intervention was provided to manage them.Is the product available for evaluation? no adverse patient consequences.A new suture was opened and used to complete the repair.If yes, please provide name, mailing address and telephone number of the person to whom a shipper kit can be sent to aid in return of the product? the original suture and needle that broke during the repair was disposed after the surgery.
 
Event or Problem Description
It was reported that the patient underwent a mohs procedure on an unknown date in 2019 and suture was used.The needle broke off from the suture during use.Another like device was used to complete the procedure.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.

Brand Name
PROLENE SUTURE 18"(45CM) 5-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8541328
Report Number2210968-2019-80625
Device Sequence Number312092
Product Code GAW
UDI-Device Identifier10705031019232
UDI-Public10705031019232
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Catalogue Number8698G
Device Lot NumberMKH361
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/27/2019
Supplement Date Received by Manufacturer04/24/2019
Initial Report FDA Received Date04/23/2019
Supplement Report FDA Received Date05/06/2019
Patient Sequence Number1